MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR RMT THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR RMT THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NR7TCSIY
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
During cardiac ablation procedure with navistar rmt thermocool catheter, and the patient experienced cardiac tamponade treated with drainage.It was reported that during the procedure, three hours after the start of the procedure, cardiac tamponade occurred.The procedure was completed with drainage performed, and the procedure was terminated.No extended hospitalization was noted.There were no abnormalities observed prior to/or during use of the product.Additional information received indicated that the outcome of the adverse event was improved.The energy source used when the adverse event occurred was radiofrequency (rf).One catheter was used during the procedure.One transseptal puncture site was performed during the procedure.The energy delivered for each group of performed ablations was radiofrequency (rf).The outcome of the adverse event was fully recovered (no residual effects).The patient was discharged from the hospital on (b)(6) 2025.The patient did not require extended hospitalization.No relevant tests/laboratory data or other relevant history/pre-existing condition was noted.The procedural activated clotting time (act) was 329 seconds.The number of performed ablations was 9 ablations outside the pulmonary veins.No ablations were performed within the pulmonary veins.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31469901m and no internal actions related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NAVISTAR RMT THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23612899
Report Number2029046-2025-03874
Device Sequence Number13280039
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public(01)10846835008500(17)271015(10)31469901M
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNR7TCSIY
Device Lot Number31469901M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer11/22/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE PUMP KIT (JAPAN); SMARTABLATE REMOTE KIT (JAPAN); UNK_SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age14 YR
Patient SexFemale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceAsian